Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 1, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 12, 2018, 2:29 PM MDT for Ada County, Elmore County, Owyhee County, Idaho. It took effect at Mar 13, 2018, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2018, 2:29 PM MDT (20:29 UTC)
- In effect from
- Mar 13, 2018, 12:00 PM MDT
- Expired
- Mar 14, 2018, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Owyhee County, ID
The radar
The Boise radar (KCBX), 46 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363 WWUS75 KBOI 122029 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 229 PM MDT Mon Mar 12 2018 ...STRONG WINDS WILL DEVELOP TUESDAY IN PART OF THE UPPER TREASURE VALLEY... .An upper level system will move move onto the coast of the Pacific Northwest tomorrow. A strong area of low pressure at the surface will develop over Oregon, while high pressure remains entrenched over eastern Idaho. The tight pressure gradient between these two features will result in strong winds across the Upper Treasure Valley. The strongest winds will be east of Boise, through Mountain Home, and west of Glenns Ferry. IDZ014-131130- /O.NEW.KBOI.WI.Y.0001.180313T1800Z-180314T0600Z/ Upper Treasure Valley- 229 PM MDT Mon Mar 12 2018 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from noon Tuesday to midnight MDT Tuesday night. * WINDS...Sustained southeast winds 30 to 35 mph with gusts to 45 mph. * TIMING...Tuesday, from early afternoon through late evening. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
090 WWUS75 KBOI 130924 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 324 AM MDT Tue Mar 13 2018 ...VERY WINDY LATER TODAY IN THE UPPER TREASURE VALLEY... .A storm off the Oregon coast will develop surface low pressure in eastern Oregon today. The gradient between this low and surface high pressure in eastern Idaho will produce gusty east or southeast winds across southern Idaho this afternoon and evening. The windiest area will be the Upper Treasure Valley east of Boise, through Mountain Home, and west of Glenns Ferry. IDZ014-132100- /O.CON.KBOI.WI.Y.0001.180313T1800Z-180314T0600Z/ Upper Treasure Valley- 324 AM MDT Tue Mar 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WINDS...Sustained southeast 25 to 35 mph with gusts to 45 mph. * TIMING...Early this afternoon through late evening. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
036 WWUS75 KBOI 131959 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 159 PM MDT Tue Mar 13 2018 ...VERY WINDY LATER TODAY IN THE UPPER TREASURE VALLEY... .A storm off the Oregon coast has developed surface low pressure in eastern Oregon. The gradient between this low and surface high pressure in eastern Idaho will produce gusty east or southeast winds across southern Idaho this afternoon and evening. The windiest area will be the Upper Treasure Valley east of Boise, through Mountain Home, and west of Glenns Ferry. IDZ014-140600- /O.CON.KBOI.WI.Y.0001.000000T0000Z-180314T0600Z/ Upper Treasure Valley- 159 PM MDT Tue Mar 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WINDS...Sustained southeast 25 to 35 mph with gusts to 45 mph. * TIMING...Through late evening. * IMPACTS...These winds may result in dangerous driving conditions, especially for high-profile and/or light-loaded vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
833 WWUS75 KBOI 140558 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 1158 PM MDT Tue Mar 13 2018 ...Wind advisory allowed to expire... .Winds have diminished below advisory levels. IDZ014-140700- /O.EXP.KBOI.WI.Y.0001.000000T0000Z-180314T0600Z/ Upper Treasure Valley- 1158 PM MDT Tue Mar 13 2018 ...WIND ADVISORY HAS EXPIRED... Winds have diminished to below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 12, 9:46 AM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 12, 9:46 AM MDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Boise ID 946 AM MDT Mon Mar 12 2018 .DISCUSSION...Mostly sunny and mild today with increasing east to southeast winds. A strong system is headed in for tomorrow and tomorrow night. This will bring even stronger winds, and chance for thunderstorms, and temperatures 10-20 degrees above normal Tuesday, and a cold front moving slowly through the area from west to east Tuesday afternoon through Wednesday morning. There will be no changes to the current forecast at this time. && .AVIATION...VFR under clear skies today. Easterly surface winds of 10-20 kts across open terrain today. Winds aloft to 10k feet MSL: south to southwest 10-25kts. && .PREV DISCUSSION... SHORT TERM...Warmer and increasingly windy through Tuesday. Tuesday will be the warmest day so far this year especially on the Idaho side. In Oregon clouds and showers will begin a cooling trend Tuesday afternoon. Upper level ridge over our area today will shift east of us tonight and Tuesday. As it does, our CWA will come under southwesterly flow aloft tonight, then stronger and warmer southerly flow aloft later Tuesday. Meanwhile, east-to-west surface pressure gradient will tighten significantly Tuesday causing gusty southeast winds 20 to 30 mph with gusts to 40 mph in the Snake Basin. These winds will also have a downslope component which will add to the warming Tuesday. Finally, the models have been 2-3 degrees too cool on max temps recently, and correcting for that will result in highs well up into the 60s in the Snake Basin Tuesday, with 70 degrees possible in the Treasure Valley. Oregon valleys will also reach the 60s today and Tuesday. No daily record highs are expected, however. Mountain highs will be in the 40s and 50s, coolest in snow- covered areas. Tuesday afternoon a Pacific cold front will approach eastern Oregon. Instability will increase ahead of the front for a slight chance of thunderstorms Tuesday afternoon as far east as the Owyhee Mountains. Showers will overspread Harney County Tuesday afternoon and into parts of Malheur and Baker Counties late in the day. Idaho will stay dry through Tuesday. LONG TERM...Tuesday night through Monday...Wet weather will continue Tuesday night and Wednesday, along with a slight chance of thunderstorms Tuesday evening as the deep upper level trough begins to push inland. Precipitation will be mainly in the form of rain Tuesday night, but snow levels will lower to between 5000 and 6000 feet on Wednesday, and between 4000 and 5000 feet Wednesday night. Scattered showers will continue through Saturday. Chances of precipitation will decrease Saturday night through Monday as the trough exits to the east. Temperatures will gradually cool through the period, from around 5 degrees above normal Wednesday to around 5 degrees below normal on Monday. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise DISCUSSION...SP AVIATION.....DG PREV SHORT TERM...LC PREV LONG TERM....JT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.